Alert archive / Minnesota / Special Weather Statements in 2016

Special Weather Statement, NWS Twin Cities, MN

July 23, 20165 counties in Minnesota

NWS Twin Cities, MN issued this special weather statement at Jul 23, 2016, 2:17 PM CDT for 5 counties in Minnesota. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2016, 2:17 PM CDT (19:17 UTC)
Expired
Jul 23, 2016, 3:00 PM CDT
In force
43 min
Issued by
NWS Twin Cities, MN

Counties Anoka County, MN, Chisago County, MN, Isanti County, MN, Sherburne County, MN, Wright County, MN

The radar

The Minneapolis radar (KMPX), 58 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.3 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2016-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2703 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2016-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2703 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted.

834 
WWUS83 KMPX 231917
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
217 PM CDT SAT JUL 23 2016

MNZ044-045-049>053-058>061-063-066-WIZ014-232000-
BENTON-ANOKA-CHISAGO-MILLE
LACS-STEARNS-WRIGHT-SHERBURNE-ISANTI-MEEKER-WASHINGTON-HENNEPIN-
MCLEOD-KANABEC-POLK-
217 PM CDT SAT JUL 23 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT ANOKA...SOUTHEASTERN
BENTON...CHISAGO...SOUTHEASTERN STEARNS...NORTHEASTERN MCLEOD...
NORTHWESTERN WASHINGTON...NORTHWESTERN HENNEPIN...SHERBURNE...
WRIGHT...NORTHEASTERN MEEKER...ISANTI...SOUTHEASTERN KANABEC...
SOUTHERN MILLE LACS AND WESTERN POLK COUNTIES...

AT 215 PM CDT...STRONG THUNDERSTORMS WERE CLUSTERED OVER ST.
FRANCIS... OR 9 MILES SOUTHWEST OF CAMBRIDGE...MOVING NORTHEAST AT
30 MPH. RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES SHOULD BE
EXPECTED WITH THE STRONGEST STORMS. STREET FLOODING IS LIKELY UNDER
THESE THUNDERSTORMS. MOTORISTS ARE URGED TO SLOW DOWN AND REFRAIN 
FROM DRIVING ON ROADWAYS THAT ARE FLOODED.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ST. CLOUD...BUFFALO...CAMBRIDGE...BROOKLYN PARK...MAPLE GROVE...
COON RAPIDS...BLAINE...ANDOVER...RAMSEY...CHAMPLIN...
ELK RIVER AND LINO LAKES.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 35 BETWEEN MILE MARKERS 128 AND 163.
 INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 169 AND 216.
 U.S. HIGHWAY 10 IN MINNESOTA BETWEEN MILE MARKERS 181 AND 232.
 U.S. HIGHWAY 12 BETWEEN MILE MARKERS 101 AND 105...AND BETWEEN MILE
MARKERS 121 AND 143.
 U.S. HIGHWAY 169 BETWEEN MILE MARKERS 141 AND 187.
 U.S. HIGHWAY 8 IN MINNESOTA BETWEEN MILE MARKERS 0 AND 5...AND
BETWEEN MILE MARKERS 7 AND 22.
 U.S. HIGHWAY 61 BETWEEN MILE MARKERS 158 AND 164.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4574 9314 4573 9285 4565 9289 4564 9275
      4538 9248 4497 9389 4498 9400 4493 9401
      4491 9409 4513 9416 4510 9454 4546 9432
      4587 9314
TIME...MOT...LOC 1915Z 240DEG 49KT 4542 9335 

$$

AJZ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 23, 1:18 PM CDT, 59 minutes earlier.

Area forecast discussion, Jul 23, 1:18 PM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
118 PM CDT SAT JUL 23 2016

.UPDATE...For 18z aviation discussion below

&&

.SHORT TERM...(Today and tonight)
Issued at 433 am CDT Sat Jul 23 2016

There are two waves/MCVs of interest out there this morning that
will impact the weather for the upper MS Valley today. One has been
steadily working across NoDak through the night, with the other
doing the same in Nebraska. At the surface, there is a warm front
gaining better definition down near the Iowa border that will be
drawn north through the day. Several of the models, CAM and
deterministic alike, flat out failed to initialize the Nebraska
convection and its associated MCV overnight. Some of the models you
can find in this camp are the 23.00 ECMWF, HiRes NAM, and NSSL WRF.
These models show very little activity occurring with warm front
lifting north this morning, with a strong to severe MCS coming out
of the Fargo area and racing down I-94 through afternoon and early
evening.

Instead we are starting to trend things toward the HRRR/experimental
HRRR/RAP/HopWRF, which are the models that at least realized there
was convection over Nebraska overnight. By mid morning, we should
see showers/storms moving into south central MN, with activity
increasing in strength from southeast MN toward St. Cloud as we work
a little daytime heating into the mix, with a NW to SE oriented line
of storms moving into WI early in the afternoon. This will have
significant implications on the activity associated with the cold
front coming out of NoDak later in the day. Currently, we think this
MCV activity will end up nudging that activity farther north than
what models like the ECMWF and NSSL-WRF have.

What does this mean for the severe threat and flash flood threat?
Well for the SPC Day1 outlook to reasonably verify, the limited
morning convection scenario would have to end up being the route
things take, but that is beginning to look unlikely at the moment.
Think the severe threat will be of the isolated hail/wind variety
with the first wave lifting up with the Nebraska MCV, while the wind
threat with a squall line in the late afternoon/evening looks to be
greatest across central and northern MN. This MCV is also putting
the flash flood watch in serious question, with the heavy rain
signal looking to shift south across south central and southeast MN
toward NW Illinois. However, after coordination with DLH, decided
not to change the flash flood watch before the rain falls. There is
still some threat there, with the experimental HRRR showing the
northern MN squall line putting out 1-3" of QPF, but with warm
frontal/MCV activity looking to remain south of where we have the
flash flood watch, beginning to lose some confidence on the flash
flood risk in the watch area.

For temperatures today, there was talk of issuing a heat advisory
for much of the area south of I-94, but concerns about the potential
impact of cloud cover and earlier showers/thunderstorms kept us from
issuing one. It is very well possible that our current forecast
south of I-94 with highs in the upper 80s/lower 90s is overdone,
which means forecast heat indices back up around 100 could be a
bit too much as well.

Tonight, no matter if you look at a little or lots of MCV
precipitation solution, both camps show precipitation being clear of
the MPX CWA by 12z Sun, so sped up west to east departure of PoPs
quite a bit, going dry in the MPX CWA after 9z.

.LONG TERM...(Sunday through Friday)
Issued at 433 am CDT Sat Jul 23 2016

The first half of the long term will be dry along with
temperatures a little above normal while a cooler and wetter
pattern is expected for the second half.

A cold front will be east and south of the FA Sunday morning with
the overnight showers and thunderstorms having exited to the east.
High pressure will then build in on Sunday and cover the FA on
Monday. The low level thermal pattern recovers nicely behind the
front with mix down suggesting highs in the lower to middle 80s on
Sunday with middle to upper 80s on Monday. Even Tuesday should
another warm day with highs in the middle to upper 80s. However,
showers and a few thunderstorms are possible on Tuesday as the
first in a series of waves move in. Model trends suggest
that the wave is not as robust as it once was and precipitation
chances are better to the north and west of our FA. The Twin
Cities may stay dry on Tuesday. If so, highs could reach 90.

Thereafter, a large upper trough will slowly get carved out from
the Northern Plains to the Great Lakes region. Short waves will be
embedded in this flow bringing several chances for showers and
thunderstorms. At this time, the two periods that look best for
precipitation are Tuesday night and Wednesday and then again
Thursday night and Friday. The best instability is Tuesday night
and Wednesday with a few strong to severe storms possible. High
temperatures for the latter half of the work week will be a little
cooler with a lower height and thermal field over us. Highs in the
upper 70s to lower 80s will be common Thursday and Friday. Lows
throughout the period will be in the lower to middle 60s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 118 PM CDT Sat Jul 23 2016

The complex of showers and thunderstorms arching from west central
MN across east central MN and west central WI will affect the TAF
sites for the first few hours of this afternoon. Will likely see a
flare up of storms across west central MN on the western edge of
the showers where the clearing is ensuing. So, we are not totally
out of the woods as far as thunderstorms are concerned, so have
maintained a mention at all sites for late afternoon and/or eve.
Winds will settle down to a southeast direction for this
afternoon, speeds 12-15kts gusts to around 20kts, then shift to
the southwest this eve.

KMSP...
Expect a break in the activity for at least the first couple
hours of the TAF period, but we are seeing a renewal of strong
storms back to the west. Will be monitoring these for evolution
this afternoon.

/OUTLOOK FOR KMSP/
Sun...VFR. Winds NW 10-15 kt.
Mon...VFR. Winds NW 5-10 kt.
Tue...VFR. Thunderstorms Possible. Light & Variable Wind.

&&

.MPX Watches/Warnings/Advisories...
WI...Flash Flood Watch through Sunday morning for WIZ014>016.

MN...Flash Flood Watch through Sunday morning for MNZ043>045-050-052-
     053.

&&

SHORT TERM...MPG
LONG TERM...RAH
AVIATION...LS
Hazardous weather outlook, Jul 23, 12:54 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1254 PM CDT SAT JUL 23 2016

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
241800-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1254 PM CDT SAT JUL 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL
MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PIVOT ACROSS
CENTRAL AND EASTERN MINNESOTA AND WEST CENTRAL WISCONSIN THIS
AFTERNOON. IN ITS WAKE, A SECOND ROUND OF THUNDERSTORMS MAY
DEVELOP OVER WESTERN MINNESOTA IF ENOUGH CLEARING ENSUES.
THIS SECOND ROUND OF ACTIVITY WOULD POSE A RISK FOR SEVERE
WEATHER...WITH DAMAGING WIND GUSTS BEING THE MAIN THREAT ALONG
WITH TORRENTIAL DOWNPOURS AND THE POTENTIAL FOR FLOODING.

HEAT INDICES MAY BRIEFLY REACH THE MID TO UPPER 90S THIS
AFTERNOON ACROSS WEST AND SOUTH CENTRAL MINNESOTA WHEN THE SUN
COMES OUT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH FRIDAY. THE THREAT FOR
SEVERE WEATHER WITH THESE STORMS IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND
EVENING.

In the hours before

Local storm report, Jul 23, 11:13 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1113 AM CDT SAT JUL 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 AM     TSTM WND DMG     COTTAGE GROVE           44.82N 92.93W
07/23/2016                   WASHINGTON         MN   LAW ENFORCEMENT

            MULTIPLE TREES DOWN.

&&

CARLYON
Local storm report, Jul 23, 11:18 AM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1118 AM CDT SAT JUL 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     TSTM WND DMG     1 N FARMINGTON          44.67N 93.18W
07/23/2016                   DAKOTA             MN   PUBLIC

            LARGE BRANCH SNAPPED OFF. SOCIAL MEDIA
            IMAGE.

&&

CARLYON
Special weather statement, Jul 23, 11:22 AM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1122 AM CDT SAT JUL 23 2016

MNZ043-044-049>051-059-060-066-068-231700-
BENTON-MILLE
LACS-SHERBURNE-CARVER-HENNEPIN-MORRISON-MCLEOD-STEARNS-WRIGHT-
1122 AM CDT SAT JUL 23 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN STEARNS...
NORTHEASTERN MCLEOD...NORTHWESTERN CARVER...SHERBURNE...NORTHWESTERN
HENNEPIN...WRIGHT...SOUTH CENTRAL MORRISON...SOUTHWESTERN MILLE LACS
AND BENTON COUNTIES...

AT 1121 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR SAUK RAPIDS TO NEAR MAPLE LAKE TO
NEAR NORWOOD YOUNG AMERICA. MOVEMENT WAS NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
ST. CLOUD...BUFFALO...ELK RIVER...ST. MICHAEL...OTSEGO...
SAUK RAPIDS...MONTICELLO...BIG LAKE...ALBERTVILLE...WAITE PARK...
ST. JOSEPH AND MINNETRISTA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 155 AND 204.
 U.S. HIGHWAY 10 IN MINNESOTA BETWEEN MILE MARKERS 157 AND 211.
 U.S. HIGHWAY 12 BETWEEN MILE MARKERS 120 AND 147.
 U.S. HIGHWAY 212 BETWEEN MILE MARKERS 119 AND 123.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4581 9374 4557 9360 4502 9361 4472 9417
      4517 9417 4583 9455
TIME...MOT...LOC 1621Z 212DEG 35KT 4556 9412 4522 9396 4480 9394

DWE
Local storm report, Jul 23, 1:03 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
103 PM CDT SAT JUL 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     TSTM WND DMG     2 N LAKEVILLE           44.71N 93.25W
07/23/2016                   DAKOTA             MN   TRAINED SPOTTER

            LARGE TREE DOWN. .

&&

CARLYON
Local storm report, Jul 23, 1:04 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
104 PM CDT SAT JUL 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 AM     TSTM WND DMG     COTTAGE GROVE           44.82N 92.93W
07/23/2016                   WASHINGTON         MN   LAW ENFORCEMENT

            MULTIPLE TREES DOWN.

1108 AM     TSTM WND DMG     2 ESE PRESCOTT          44.74N 92.75W
07/23/2016                   PIERCE             WI   LAW ENFORCEMENT

            MULTIPLE TREES DOWN.,.

1105 AM     HEAVY RAIN       1 WSW GRANITE FALLS     44.81N 95.56W
07/23/2016  M3.42 INCH       YELLOW MEDICINE    MN   CO-OP OBSERVER

            RAIN FELL IN JUST OVER TWO HOURS.

1100 AM     TSTM WND DMG     ELLSWORTH               44.74N 92.48W
07/23/2016                   PIERCE             WI   LAW ENFORCEMENT

            MULTIPLE TREES DOWN.

1050 AM     TSTM WND DMG     1 N FARMINGTON          44.67N 93.18W
07/23/2016                   DAKOTA             MN   PUBLIC

            LARGE BRANCH SNAPPED OFF. SOCIAL MEDIA
            IMAGE.

1041 AM     TSTM WND DMG     2 S FARMINGTON          44.63N 93.18W
07/23/2016                   DAKOTA             MN   LAW ENFORCEMENT

            A FEW TREES DOWN.

1040 AM     TSTM WND DMG     RED WING                44.58N 92.60W
07/23/2016                   GOODHUE            MN   LAW ENFORCEMENT

            POWER LINES DOWN.

1040 AM     TSTM WND DMG     ZUMBROTA                44.29N 92.67W
07/23/2016                   GOODHUE            MN   LAW ENFORCEMENT

            MULTIPLE TREES DOWN .

1036 AM     TSTM WND GST     2 W BAY CITY            44.59N 92.50W
07/23/2016  M48 MPH          PIERCE             WI   AWOS

            AWOS STATION RED WING AP /RGK/.

1020 AM     TSTM WND DMG     2 N LAKEVILLE           44.71N 93.25W
07/23/2016                   DAKOTA             MN   TRAINED SPOTTER

            LARGE TREE DOWN. .

1020 AM     TSTM WND GST     8 SSE CANNON FALLS      44.41N 92.86W
07/23/2016  M52 MPH          GOODHUE            MN   MESONET

            MESONET STATION CANNON FALLS 7 SSE /MN042/.

1010 AM     TSTM WND GST     8 SSE CANNON FALLS      44.41N 92.86W
07/23/2016  M50 MPH          GOODHUE            MN   MESONET

            MESONET STATION CANNON FALLS 7 SSE /MN042/.

&&

NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEM
Special weather statement, Jul 23, 2:17 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
217 PM CDT SAT JUL 23 2016

MNZ044-045-049>053-058>061-063-066-WIZ014-232000-
BENTON-ANOKA-CHISAGO-MILLE
LACS-STEARNS-WRIGHT-SHERBURNE-ISANTI-MEEKER-WASHINGTON-HENNEPIN-
MCLEOD-KANABEC-POLK-
217 PM CDT SAT JUL 23 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT ANOKA...SOUTHEASTERN
BENTON...CHISAGO...SOUTHEASTERN STEARNS...NORTHEASTERN MCLEOD...
NORTHWESTERN WASHINGTON...NORTHWESTERN HENNEPIN...SHERBURNE...
WRIGHT...NORTHEASTERN MEEKER...ISANTI...SOUTHEASTERN KANABEC...
SOUTHERN MILLE LACS AND WESTERN POLK COUNTIES...

AT 215 PM CDT...STRONG THUNDERSTORMS WERE CLUSTERED OVER ST.
FRANCIS... OR 9 MILES SOUTHWEST OF CAMBRIDGE...MOVING NORTHEAST AT
30 MPH. RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES SHOULD BE
EXPECTED WITH THE STRONGEST STORMS. STREET FLOODING IS LIKELY UNDER
THESE THUNDERSTORMS. MOTORISTS ARE URGED TO SLOW DOWN AND REFRAIN
FROM DRIVING ON ROADWAYS THAT ARE FLOODED.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ST. CLOUD...BUFFALO...CAMBRIDGE...BROOKLYN PARK...MAPLE GROVE...
COON RAPIDS...BLAINE...ANDOVER...RAMSEY...CHAMPLIN...
ELK RIVER AND LINO LAKES.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 35 BETWEEN MILE MARKERS 128 AND 163.
 INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 169 AND 216.
 U.S. HIGHWAY 10 IN MINNESOTA BETWEEN MILE MARKERS 181 AND 232.
 U.S. HIGHWAY 12 BETWEEN MILE MARKERS 101 AND 105...AND BETWEEN MILE
MARKERS 121 AND 143.
 U.S. HIGHWAY 169 BETWEEN MILE MARKERS 141 AND 187.
 U.S. HIGHWAY 8 IN MINNESOTA BETWEEN MILE MARKERS 0 AND 5...AND
BETWEEN MILE MARKERS 7 AND 22.
 U.S. HIGHWAY 61 BETWEEN MILE MARKERS 158 AND 164.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4574 9314 4573 9285 4565 9289 4564 9275
      4538 9248 4497 9389 4498 9400 4493 9401
      4491 9409 4513 9416 4510 9454 4546 9432
      4587 9314
TIME...MOT...LOC 1915Z 240DEG 49KT 4542 9335

AJZ

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 7:33 AM CDTSpecial Weather StatementMPXLac qui Parle, Yellow Medicine42 min
Jul 23, 7:57 AM CDTSevere Thunderstorm WarningMPXChippewa, Lac qui Parle, Swift33 min
Jul 23, 8:00 AM CDTSevere Thunderstorm WarningMPXChippewa, Renville, Yellow Medicine30 min
Jul 23, 8:33 AM CDTSpecial Weather StatementMPXChippewa, Stevens, Swift, Yellow Medicine42 min
Jul 23, 8:36 AM CDTSpecial Weather StatementMPXBlue Earth, Brown, Freeborn, Nicollet, Waseca24 min
Jul 23, 9:45 AM CDTSpecial Weather StatementMPXCarver, Dakota, Goodhue, Le Sueur, Rice, Scott and 1 more60 min
Jul 23, 10:14 AM CDTSevere Thunderstorm WarningMPXDakota, Hennepin, Ramsey46 min
Jul 23, 10:23 AM CDTSevere Thunderstorm WarningMPXDakota, Goodhue37 min
Jul 23, 10:42 AM CDTSevere Thunderstorm WarningMPXDakota, Goodhue, Washington33 min
Jul 23, 11:00 AM CDTSpecial Weather StatementMPXBenton, McLeod, Meeker, Sherburne, Wright60 min
Jul 23, 11:14 AM CDTSevere Thunderstorm WarningMPXWashington36 min
Jul 23, 11:22 AM CDTSpecial Weather StatementMPXBenton, Sherburne, Wright38 min
Jul 23, 1:11 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Meeker34 min
Jul 23, 1:34 PM CDTTornado WarningMPXMcLeod, Meeker26 min
Jul 23, 1:46 PM CDTSevere Thunderstorm WarningMPXMcLeod, Meeker, Wright44 min
Jul 23, 2:01 PM CDTSevere Thunderstorm WarningMPXMcLeod44 min
Jul 23, 2:18 PM CDTSevere Thunderstorm WarningMPXMcLeod27 min
Jul 23, 2:49 PM CDTSevere Thunderstorm WarningMPXCarver26 min
Jul 23, 3:07 PM CDTFlash Flood WarningMPXMeeker, Sherburne, Wright3 hr
Jul 23, 3:17 PM CDTSpecial Weather StatementMPXCarver28 min
Jul 23, 3:19 PM CDTSpecial Weather StatementMPXWright26 min
Jul 23, 3:27 PM CDTFlash Flood WarningMPXAnoka, Chisago, Hennepin, Washington, Wright3 hr
Jul 23, 3:44 PM CDTSpecial Weather StatementMPXHennepin, Ramsey, Washington2 hr
Jul 23, 4:28 PM CDTSpecial Weather StatementMPXBarron, Dunn, Polk, Saint Croix32 min

Nearby

Special Weather Statements in Minnesota, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.